Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

Journal of Numerical Mathematics

Editor-in-Chief: Hoppe, Ronald H. W. / Kuznetsov, Yuri

Managing Editor: Olshanskii, Maxim

Editorial Board Member: Benzi, Michele / Brenner, Susanne C. / Carstensen, Carsten / Dryja, M. / Feistauer, Miloslav / Glowinski, R. / Lazarov, Raytcho / Nataf, Frédéric / Neittaanmaki, P. / Bonito, Andrea / Quarteroni, Alfio / Guzman, Johnny / Rannacher, Rolf / Repin, Sergey I. / Shi, Zhong-ci / Tyrtyshnikov, Eugene E. / Zou, Jun / Simoncini, Valeria / Reusken, Arnold

4 Issues per year

IMPACT FACTOR 2016: 0.405
5-year IMPACT FACTOR: 2.212

CiteScore 2016: 0.47

SCImago Journal Rank (SJR) 2015: 2.152
Source Normalized Impact per Paper (SNIP) 2015: 3.045

Mathematical Citation Quotient (MCQ) 2015: 1.17

See all formats and pricing
In This Section
Volume 11, Issue 2 (Jun 2003)


Regularity estimates for elliptic boundary value problems with smooth data on polygonal domains

C. Bacuta
  • Dept. of Mathematics, The Pennsylvania State University, University Park, PA 16802, USA
/ J. H. Bramble
  • Dept. of Mathematics,Texas A & M University, College Station, TX 77843, USA
/ J. Xu
  • Dept. of Mathematics, The Pennsylvania State University, University Park, PA 16802, USA

We consider the model Dirichlet problem for Poisson's equation on a plane polygonal convex domain Ω with data ƒ in a space smoother than L 2. The regularity and the critical case of the problem depend on the measure of the maximum angle of the domain. Interpolation theory and multilevel theory are used to obtain estimates for the critical case. As a consequence, sharp error estimates for the corresponding discrete problem are proved. Some classical shift estimates are also proved using the powerful tools of interpolation theory and mutilevel approximation theory. The results can be extended to a large class of elliptic boundary value problems.

Key Words: interpolation spaces,; finite element method,; multilevel decomposition,; shift theorems,; subspace interpolation

About the article

Published in Print: 2003-06-01

Citation Information: Journal of Numerical Mathematics jnma, ISSN (Online) 1569-3953, ISSN (Print) 1570-2820, DOI: https://doi.org/10.1515/156939503766614117. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Constantin Bacuta and Klajdi Qirko
Computers & Mathematics with Applications, 2015
Anna L. Mazzucato, Victor Nistor, and Qingqin Qu
Journal of Computational and Applied Mathematics, 2014, Volume 263, Page 466
Constantin Bacuta and Lu Shu
Journal of Scientific Computing, 2013, Volume 57, Number 1, Page 105
Nico Schlömer, Daniele Avitabile, and Wim Vanroose
SIAM Journal on Applied Dynamical Systems, 2012, Volume 11, Number 1, Page 447
Constantin Bacuta, Victor Nistor, and Ludmil T. Zikatanov
Numerical Functional Analysis and Optimization, 2007, Volume 28, Number 7-8, Page 775
T. A. Manteuffel, S. F. McCormick, J. G. Schmidt, and C. R. Westphal
SIAM Journal on Numerical Analysis, 2006, Volume 44, Number 5, Page 2057

Comments (0)

Please log in or register to comment.
Log in